My 12 year old son takes 1mg Guanfacine 2x/day, 3.75mg Abilify 1x/day & 25mg Sertraline 1x/day. He has gained a lot of weight and his chest looks like a 12/13 yr old girl. He was very thin from birth until he started taking Guanfacine for ADHD. He has a big appetite and is lazy. Can you recommend something other than Guanfacine with similar results to his behavior without weight gain?
Can he see a dietician and or someone to help him get more exercise? Just seems like tackling the lack of exercise and food issue may be your best options.This may also help his self-esteem and give him some personal power over his ADHD. Talk to his doctor, maybe you can reduce the guanfacine to 1/2 mg. I take mine at night so it lessens the groggy feeling.
Sertraline is also known for weight gain and fatigue. Maybe a less sedative antidepressant? Again talk to his doctor. Not sure why he is on Abilify?
Wishing you and your family the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - I am 27 years old and suffering from severe social
Posted 9 May 2010 • 1 answer
Guanfacine - Since this lowers heart rate - has anyone seen a subtle weight gain in their child ? We
Posted 18 Mar 2011 • 1 answer
Posted 6 Sep 2013 • 3 answers
Posted 16 Jul 2016 • 0 answers
Posted 23 Dec 2016 • 0 answers